15 answers

Stopped Taking Birth Control (The Pill) **Edited**

So i stopped at the end of my last pack and have had abdominal pain. Not too bad but it is there. It feels like it would be my uterus or my ovaries. If i push on that area it is sensitive. Anybody had this happen to them?

**edit**
we also used a condom containing spermacide before the pain started.(my dh didn't finish so I don't think I'm pregnant). it doesn't hurt to urinate but I can feel the pain after the release of the urine. it hurts if i lean onto something in that area.

What can I do next?

So What Happened?™

So i took a pregnancy test and it was negative (thank goodness) i called my dr and she suspected a bladder infection... But it doesn't feel like one. The pain has decreased today so maybe it is just my body getting back to normal. I am drinking a ton of cran juice just in case. Thanks for all the help!!

Featured Answers

1. Go to the doctor! At least give them a call and speak to someone about what it might be, but they might want to see you anyways.
2. If you think the discomfort is from stopping the pill, many women have "regulated" themselves by using a supplement called Vitex (Chaste Berry). It is supposed to help get the reproductive system back to a normal level of functioning after being used to extra hormones. Many fertility experts recommend this to women who want to get pregnant after being on the pill for a long time because it helps get the cycle regular again. It might help with other issues like tenderness, as long as it isn't due to some other issue.

1 mom found this helpful

More Answers

So funny, I also stopped taking the pill recently after taking it four years and having three pregnancies for the years prior. I had forgotten what it felt like to ovulate!

It could be that, so I would keep track of when you feel the discomfort. If it persists I would see a gyno. Better safe than sorry, right?

2 moms found this helpful

E.,

YES I had this happen. When I went off of birth control I had pretty extreme abdominal pain/pressure. It would hurt when I sat down right in that area, but it also just hurt in general. Mine was also accompanied with breast pain and occasional migraines, blurred vision, and dizziness.

I had an ultrasound done, and the lady told me that the pain and pressure was probably happening during ovulation, but it never seemed to go away! So I went to see my OBGYN and she prescribed me some new birth control pills called YAZ, and I'm not kidding, that fixed all of my problems. I will never go off of birth control again!!

I would definitely go see your doctor. Hope you feel better soon!

1 mom found this helpful

I had an ovarian cyst once after going off the pill. You are more likely to get cysts when you are not on the pill. You could also be having some pain from ovulating. It depends where you are in you cycle. Sounds like it would be worth a call to your Ob/Gyn, especially if the pain increases or doesn't go away.

1 mom found this helpful

I would highly recommend going to your female doctor or at least calling to ask about it. Other advice might be nice to consider, but I would put the most weight on your doctor's opinion.

1 mom found this helpful

I'm not a doctor and there could always be other reasons for it medically, so you should ask your doctor to be sure, but since I stopped taking the pill I knew when I was ovulating because my ovaries would get a little sensitive and painful at ovulating time.

I thought I was crazy, but I have always 'listened' to my body. I know exactly when my period is going to start without looking at a calendar. I know when foods are made with coconut oil or other things I shouldn't eat.

I read some articles about it and found out that I'm not crazy. Some women really can tell when they ovulate! It's probably a bit more pronounced now since you just stopped taking the pill and your body is returning to its normal routine.

1 mom found this helpful

I had cramping when I went off the pill as well. My doctor ordered an ultrasound just to be on the safe side and it turned out to be my body just getting used to ovulating again. I only had one cycle and then was pregnant (which was the idea of getting off the pill in the first place) so I don't know how long it would have lasted otherwise. If you are concerned, though, I agree that you should see your OB.

1 mom found this helpful

1. Go to the doctor! At least give them a call and speak to someone about what it might be, but they might want to see you anyways.
2. If you think the discomfort is from stopping the pill, many women have "regulated" themselves by using a supplement called Vitex (Chaste Berry). It is supposed to help get the reproductive system back to a normal level of functioning after being used to extra hormones. Many fertility experts recommend this to women who want to get pregnant after being on the pill for a long time because it helps get the cycle regular again. It might help with other issues like tenderness, as long as it isn't due to some other issue.

1 mom found this helpful

My sister had pains after she stopped the pill. Her OB said that she was feeling the egg being released and traveling, because she hadn't for so long. But I would certainly get it checked out.

1 mom found this helpful

It may just be that you are ovulating and have not been and so do not know what it feels like. My husband and I practice the fertility awareness method ( natural family planning) and I always am aware of when I am fertile and when I am ovulating I always have some pain that is minor but there....Also your body is going to go through some real changes getting off of the pill and you will feel many things. ( it took me a while, but I feel so much better now that I don't have any artifical hormones in my system) You will likely feel an # of things you have not for a while since you have stopped.

1 mom found this helpful

Depending on how long it has lasted, you definately don't want to take any chances when it comes to your uterus, I would go see a doctor!

1 mom found this helpful

I also had horrible pains for about 3-4 months in my abdomen after going off of the pill. My doc said it was my body regulating itself after being on the pill for so long (2 yrs. after last baby). He said it is totally normal and very expected, because your body has been run by something outside for so long that it has to reteach itself hoe to do all that and is usually pretty uncomfotable! Good luck!

1 mom found this helpful

have you taken a pregnancy test? I always got tender and some cramping in the first few weeks of pregnancy. this last time i was pregnant i knew by the time i was ten days along.

I would suspect that the pain is ovulation, but, there are other reasons out there. Remember that the pill affects ovulation, so your body is probably just getting back into the swing of things again. Of course, if the pain persists and becomes unbearable, a visit to your doctor would be warranted.

I just wnet through a DNC myself for simular issues. I have always had extreme pain durring my period and it got worse quickly. They did an ultra sound and found that I had a mass on the inner right side of my uterus. They did the DNC just days ago and found pulyps and fibroid tissue and removed it. SO I am not sure that the pain will be gone until my next round of my cycle. Try to see if your doctor will do an ultra sound to see if you may have the same thing. I was told must of my life that some women just have painful cycles. But durring my pregnacy they found a cist and had to remove an ovary with it so I am extreamly worried about things and we will wait and see what comes of this. Hope this hleps

I would see a doctor. Abdominal pain can be serious and not be related to stopping the pill.

One reason, which may be related to taking the pill, is endometriosis. Taking the pill helped me to have less pain. When I went of it the pain had increased.

After reading your *edit* I think it's possible that you have a UTI (urinary tract infection). I've had dozens of them and they don't always give the same symptoms. Pain after urination is a symptom that I've had with a UTI.

Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.